MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT, HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT, HEART-VALVE
Model Number 3000
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Codes Dyspnea (1816); Cardiogenic Shock (2262); Insufficient Information (4580)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient with a 27mm 3000 aortic valve underwent valve-in-valve procedure after implant duration of five (5) years, three (3) months due to stenosis.The procedure was performed with 26mm 9755rsl transcatheter valve.The case went perfect and the patient is doing well in recovery.
 
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that patient with a 27mm 3000 aortic valve underwent valve-in-valve procedure after implant duration of five (5) years, three (3) months due to stenosis.The patient presented with cardiogenic shock, and shortness of breath.The procedure was performed with 26mm 9755rsl transcatheter valve.The case went well and the patient is doing well in recovery.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed and there were two non-conformances found related to this serial number.However, the valve was re-worked to completion, passing all inspections.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient-related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction related to a manufacturing deficiency.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.The most likely cause is patient factors, including hyperlipidemia and diabetes mellitus.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT, HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key19120482
Report Number2015691-2024-02886
Device Sequence Number18047603
Product Code DYE
UDI-Device Identifier00690103162271
UDI-Public(01)00690103162271(17)220227
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2022
Device Model Number3000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer04/18/2024
05/22/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/13/2024
05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age70 YR
Patient SexMale